MAUDE Adverse Event Report: DEPUY MITEK HEALIX ADVANCE AWL, 5.5/6.5 MM, EA; BONE AWL

DEPUY MITEK HEALIX ADVANCE AWL, 5.5/6.5 MM, EA; BONE AWL
Catalog Number 222315
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and inspected.The sharp tip at the distal end appears to be flattened, confirming this failure.Historically, this type of failure has been observed when the device might have been dropped or device was tapped at an off angle or hit the bone accidentally at an off angle.It cannot be determined at what point in time this failure occurred.A batch record review has been conducted for this lot and the results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the mitek complaints system revealed unrelated complaints for this lot of devices that were released to distribution.At this point in time, no corrective action is required and no further action is warranted.Mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported from the affiliate in (b)(6) that during an unspecified surgical procedure, it was observed that the awl device was bent, broke and the tip buckled after pushing into the bone.It was reported that there was a two minute delay in the surgical procedure and a spare device was available for use.There was patient involvement.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
HEALIX ADVANCE AWL, 5.5/6.5 MM, EA
Common Device Name
BONE AWL
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7756613
Report Number1221934-2018-53522
Device Sequence Number19297926
Product Code LXH
UDI-Device Identifier10886705022465
UDI-Public10886705022465
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/11/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number222315
Device Lot Number1211001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/11/2015
Initial Report FDA Received Date08/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1